From Apalachin, New York, USA:
I have type 1 diabetes which I developed about eight years ago. I developed hypothyroidism a few years earlier. There is no family history of diabetes. I recently started using an insulin pump. I become hypoglycemic with blood sugars of 22 mg/dl [1.2 mmol/L], 46 mg/dl [ (2.6 mmol/L], 48 mg/dl [2.7 mmol/L], etc. an hour or two after going to sleep. My doctor dropped the basal to 0.1 at 10 p.m. My blood sugar is running very high during the day (300s mg/dl [over 16.7 mmol/L]) with a basal of 0.75 (He said we'll address that after nighttime problem is solved. For now, he wants to be careful that I don't keep going so low). Here are my concerns:
- I am pre menopausal yet already have osteoporosis and, now, two degenerative discs due to bone loss (I take Boniva and 1200 of calcium and vitamin D per day).
- I have hypothyroidism and take 137 micrograms of levothyroxin.
- Is it possible that I have another endocrine problem that has not yet been discovered? I had a urine test for Cushing's and it was negative. I am overweight and do tend to gain weight in the abdominal region. I am frequently tired. My muscles get tired easily. I walk one mile a day but have great difficulty doing much exercise.
- I did get anemic three or so times per year for several years, but haven't been in the past nine months. My doctors were unable to discover why I was becoming anemic so often even after running numerous tests.
The answer is possibly yes, but nothing specific comes to mind. Your physician should talk to you about other endocrine disorders that can cluster with diabetes and hypothyroidism. They include premature ovarian failure, pernicious anemia, adrenal insufficiency, and sprue. Discussion of these entities and your physicians feedback of the likelihood would help you feel better about this.
Last Updated: Tuesday April 06, 2010 15:10:16
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.